Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Diagnosed with parkinsons. Suffering from depression, anxiety and memory loss. Concerned

User rating for this question
Very Good
Answered by

Practicing since : 1974
Answered : 125 Questions
I was diagnosed with parkinsons in 2000. At the time the original diagnosis was MSA. My symptoms were tremor on both sides, stuttering, inserting words where they didn't be long, balance problems ( I walked with a rolator for over a year) sleep problems, etc. I had many MRI's and nothing showed up. These symptoms presented about one month after a bad fall at my job. I was prescribed Sinemet in 2000 and have taken it since. My symptoms now are stuttering, balance issues, mainly side steps etc. severe sleep problems, depression, anxiety and just recently memory loss. Last week I got lost twice on the way to my grandsons school which I been to many times, I forget to pay bills and it is taking me along time to balance my check. Also fatique. I have felt from the beginning they weren't sure of the diagnosis. With the recent new symptoms I am concerned. Is there something different that comes to mind with these symptoms. Thank you so much for your help.
Posted Fri, 10 Aug 2012 in Brain and Spine
Answered by Dr. Pratap Sanchetee 4 hours later

Thanks for posting your query.

Your symptoms are in concurrence with diagnosis of multi-system atrophy (MSA). Unfortunately it does not respond well to drugs like sinemet as with classical Parkinson's disease. Sinemet 10/100 as one tablet is quite less dose and can be increased by your doctor and be observed.

For other symptoms like severe sleep problems, depression, anxiety and just recently memory loss you need to be treated symptomatically by your neurologist/psychiatrist. Sometimes it may be related to drugs you are taking. Your treating physician will consider it while evaluation.

Please do write back for further discussion on this.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor